Drug induced Nutritional Depletion

Drug induced Nutritional Depletion
Whether you occasionally take an antibiotic, or on a drug for long term such as a cholesterol lowering statin, your requirement for specific nutrients increases . You must be aware that many prescriptions, as well as commonly used over-the-counter drugs, rob you of serious nutrients which are required to manage functions of the cells of the body. These nutrients although are required in very small amount but are essential for proper functioning of the cell. In the absence of these, wrong signals are sent by the cell leading to dis-eases.. Additionally, many of the conditions physicians see in their everyday practice may actually be related to nutrient depletion. The good news is that, armed with information and the right supplements, you can avoid the side effects of nutrient depletion, and even better, you may be able to control and prevent chronic diseases, such as diabetes, cardiovascular disease and osteoporosis and

ERKINE Injection side effect in patient with chronic Myleoid Leukemia.

can cause cancer reversal through proper supply of micronutrient.

For example, Mr Sacdeva 47-year-old accountant working in high profile company, was being treated by his doctor with antihypertensive. He repeatedly complaint of fatigue, insomnia and anxiety. To me, likely cause of these seems to be the drug themselves. Antihypertensive could be depleting him of potassium and magnesium levels, resulting in fatigue and depression. Diuretic was taking toll on his zinc levels. Mr Sachdeva was Sharan -india client and I need to put him on sharan diet. After 15 days of sharan diet, insomnia was better but fatigue and body ache persisted. So, I read and asked him to get done serum electrolytes, zinc and magnese done, the known nutrient depletions associated with these medications. My suspicious was confirmed when lab report revealed decreased zinc levels. High dose zinc doses were started and high micronutrient diet with green smoothies did wonder to him. Within next three weeks, he was better and within four weeks we could withdraw his antihypertensive drugs.
Drug-induced nutrient depletions occur when the medications we are taking for our various health issues block the absorption, storage, metabolism or synthesis of essential nutrients in the body. When nutrients are blocked or depleted in this fashion over a prolonged period of time, health problems can develop secondary to those depletions .Some of the most popular medications prescribed today can create these drug-induced nutrient depletions. With so many individuals today taking multiple medications, drug-induced nutrient depletion can be very common.
Some drugs can deplete nutritional status by increasing the desire for unhealthy foods, such as refined carbohydrates. Many of the anti-psychotic drugs, antidepressants and steroids including inhalers can cause insulin resistance or metabolic syndrome, with results in blood sugar swings. Patients then crave simple carbohydrates, such as sugar, bread and pasta. Weight loss drugs and cholesterol-lowering medicines similarly bind to fats, preventing them from being absorbed. Drugs that treat acid reflux or heartburn raise the pH environment of the upper GI tract, which reduces absorption of needed vitamins and minerals. This is especially problematic among the elderly, who often are already low in stomach acid. Thiazide dieuretic used as an antihypertensive causes excessive loss of water and potassium, there by causing dehydration and hence dizziness. Following is the chart of common nutrient depletion drugs

Write a comment